Too much medication…

Evidently, Michael J. Fox had taken too much levodopa before taping his ad. Looks like I was right in my assessment yesterday.

So, let me get this straight. It’s pretty darned obvious when you take too much levodopa–writhing, uncontrollable movements are hard to miss. Do you tell the folks at the studio, “Well, I slipped up and overdosed on my meds this morning. Let’s wait till they wear off a bit before taping–I don’t want to freak people out?” Or, do you say to yourself, “Hey, this’ll give me additional sympathy points with viewers out there! Let’s go for it?” Unless there was some pressing reason for taping that ad at a certain time, Fox was being deliberately deceitful. Parkinson’s is a horrible disease, but that ad takes full advantage of manufactured symptoms.

UPDATE: I have found out that Parkinson’s patients with these symptoms are seldom aware of them (warning: evil PDF), as baffling as that may seem. So, I can’t claim that Fox was being deceitful, and am ashamed that I did so. He’s misleading people in the content of his ads, but that is just an honest misinterpretation of the ethical dimensions of stem cell research, not intentional deceit. If I had Parkinson’s and had not the qualms about embryonic stem cells that I do, then I could see every reason to be passionate about them.

Advertisements

0 Responses to “Too much medication…”



  1. Leave a Comment

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s





%d bloggers like this: